Illinois, 2014Hail in Illinois, May 7, 2014
May 7, 2014 · NWS DVN · 1 event in 1 county or zone
Sub-severe hail three quarters inch in diameter fell 4 miles south southwest of Seaton, IL at 122 pm CDT May 7, 2014.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Sub-severe hail three quarters inch in diameter fell 4 miles south southwest of Seaton, IL at 122 pm CDT May 7, 2014.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at May 7, 11:45 AM CST, 37 minutes earlier.
Area forecast discussion, May 7, 11:45 AM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1245 PM CDT WED MAY 7 2014
.UPDATE...
ISSUED AT 1239 PM CDT WED MAY 7 2014
THE LAST OF THE CONVECTION ASSOCIATED WITH A DISTURBANCE ALOFT
WILL MOVE THROUGH THE AREA THROUGH MID AFTERNOON. BRIEF HEAVY RAIN
AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS.
THE WARM FRONT IS SLOWLY MOVING NORTH BUT WILL TAKE LONGER TO GET
THROUGH THE NORTH/NORTHEAST AREAS. THUS TEMPERATURES WILL REMAIN
COOL THERE UNTIL MID OR LATE AFTERNOON.
UPDATE ISSUED AT 1102 AM CDT WED MAY 7 2014
THE WARM FRONT IS MOVING NORTHWARD BUT VERY SLOWLY AS EASTERLY
FLOW CONTINUES OFF LAKE MICHIGAN. THE WARM FRONT WILL CONTINUE
MOVING NORTH TODAY BUT WILL BE SLOWER THAN EXPECTED.
THE EARLY MORNING CONVECTION IS SLOWLY DISSIPATING ACROSS THE
AREA. A NARROW BAND OF CONVECTION HAS DEVELOPED FROM SOUTHERN IOWA
INTO MISSOURI. THIS CONVECTION SHOULD SLOWLY DISSIPATE WITH TIME
BUT WILL MOVE INTO THE AREA THROUGH MID DAY.
&&
.SYNOPSIS...
ISSUED AT 239 AM CDT WED MAY 7 2014
ANALYSIS AT 2 AM CLEARLY SHOWS THE ONGOING BL OVER MOIST PROBLEM
OF THE AMERICAN SOLUTIONS. ALL CONVECTION IS FURTHER NORTH DESPITE
WARM FRONT STILL ALONG IA/MO BORDER. PRESSURE FALLS DEVELOPING
ALONG AI/MN BORDER SUPPORTS THIS BOUNDARY TO MOVE NORTH OF AREA
THE NEXT 6-8 HOURS ALLOWING FOR MUCH WARMER AIR. PERSISTENCE FROM
YESTERDAY WITH FILTERED SUNSHINE SUPPORTS HIGHS OF 82-88 ACROSS
THE AREA. VORT MAX IN ARIZONA SUPPORTS WILL TAKE 24-36 HOURS BEFORE
FRONT ARRIVES THURSDAY BRINGING SHOWERS AND THUNDERSTORMS.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 239 AM CDT WED MAY 7 2014
TODAY...ONLY VERY MINOR CHANGES WITH LITTLE TO NO POPS. SOUTH WINDS
OF 12 TO 25+ MPH AND DEWPOINTS INTO THE LOWER 60S TO MAKE FOR A WARM
TO VERY WARM DAY. LOCAL TOOLS AND PERSISTENCE SUPPORTS HIGHS AROUND
82 TO 88 DEGREES NORTH TO SOUTH WITH AN ISOLATED 90F READING POSSIBLE
ALONG AND SOUTH OF HIGHWAY 34. INTERESTINGLY...TODAY IS THE ONLY DAY
WHERE RECORDS HIGHS AT MLI AND BRL ARE IN THE UPPER 80S...OTHER DAYS
RECORDS ARE WELL INTO THE 90S AT ALL SITES. SHOULD BE WITHIN A COUPLE
OF DEGREES TO THE THREAT OR OF TYING THESE RECORDS AS LISTED IN CLIMATE
SECTION BELOW.
TONIGHT...MOSTLY FAIR AND QUITE MILD WITH NO POPS AND SOUTH WINDS OF
10 TO 20 MPH TO LIMIT DECOUPLING. MINS SHOULD STAY IN THE MIDDLE 60S
WITHIN 2 TO 4 DEGREES OF RECORD WARM MINS OF 66 AND 67 AT DBQ AND
MLI RESPECTFULLY. DEWPOINTS SHOULD STAY AROUND 60F TO MAKE IT FEEL
LIKE A SUMMER NIGHT.
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 239 AM CDT WED MAY 7 2014
FORECAST FOCUS ON AN ACTIVE PATTERN THROUGH THIS EXTENDED PERIOD
WITH TEMPERATURES FOR THE MOST PART NEAR NORMAL.
THURSDAY THROUGH FRIDAY...MODELS CONTINUE TO SUPPORT LIKELY POPS FOR
THUNDERSTORMS THURSDAY AND THURSDAY NIGHT AS A COLD FRONT PUSHES
ACROSS THE CWA BY FRIDAY. SPC KEEPS THE SLIGHT RISK FOR SEVERE
ESPECIALLY LATE AFTERNOON AND EVENING ON THURSDAY...WITH THE THREAT
DIMINISHING AFTER MIDNIGHT AS SHEAR/CAPE WEAKEN. THE MAIN THREATS
CONTINUE TO BE DAMAGING WINDS AND LARGE HAIL WITH THE TORNADO RISK
MORE IN MN CLOSER TO THE SURFACE LOW AND WARM FRONT. ANY LINGERING
SHOWERS OR STORMS WILL END FRIDAY MORNING AS WESTERLY WINDS BEHIND
THE FRONT BRING DRIER AIR INTO THE CWA.
THIS WEEKEND INTO EARLY NEXT WEEK...PATTERN AMPLIFIES AGAIN WITH THE
MODELS...ESPECIALLY THE ECMWF...DIGGING A MAJOR TROUGH INTO THE
ROCKIES AND PLAINS. THE STRONG COLD FRONT ASSOCIATED WITH THE SYSTEM
WILL ARRIVE BY TUESDAY WITH A RETURN TO BELOW NORMAL TEMPERATURES
FOR AWHILE. IF THE ECMWF IS CORRECT THEN THUNDERSTORMS WILL RETURN
TO THE CWA AS EARLY AS SATURDAY NIGHT WITH ROUNDS OF STORMS
CONTINUING INTO TUESDAY. HOWEVER...WITH A DEEPENING TROUGH THE
SYSTEM MAY BE SLOWER THAN SHOWN SO THE TIMING IS SUBJECT TO CHANGE.
21
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1239 PM CDT WED MAY 7 2014
A LINE OF CONVECTION WILL MOVE THROUGH EASTERN IOWA AND NORTHERN
ILLINOIS THROUGH 20Z/07 THAT MAY PRODUCE BRIEF MVFR CONDITIONS AT
KBRL AND KMLI. OTHERWISE...EXPECT VFR CONDITIONS THROUGH 18Z/08 AS
A WARM FRONT MOVES NORTH INTO WISCONSIN. AFT 18Z/08 STRONG TO
POSSIBLY SEVERE CONVECTION IS EXPECTED TO MOVE INTO EASTERN IOWA.
&&
.CLIMATE...
ISSUED AT 239 AM CDT WED MAY 7 2014
RECORD HIGHS FOR MAY 7...
MOLINE.........88 IN 1965
CEDAR RAPIDS...98 IN 1896
DUBUQUE........91 IN 1896
BURLINGTON.....88 IN 1934
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
UPDATE...08
SYNOPSIS...NICHOLS
SHORT TERM...NICHOLS
LONG TERM...HAASE
AVIATION...08
CLIMATE...NICHOLS
Hazardous weather outlook, May 7, 6:00 AM CST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
700 AM CDT WED MAY 7 2014
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-009-
015>018-024>026-034-035-MOZ009-010-080900-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-
DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-
HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA-
JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL-
MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA-
STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL-
700 AM CDT WED MAY 7 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING...MAINLY NORTH OF THE
HIGHWAY 34 CORRIDOR. ANY STORMS ARE NOT EXPECTED TO BE SEVERE THOUGH
SMALL HAIL MAY OCCUR WITH ANY STRONG STORMS.
PORTIONS OF THE MISSISSIPPI RIVER ARE EXPERIENCING FLOODING. PLEASE
SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE
OUTLOOK AREA THURSDAY AND THURSDAY NIGHT. NUMEROUS THUNDERSTORMS ARE
EXPECTED TO DEVELOP AHEAD OF A COLD FRONT WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN RISK.
ANOTHER STORM SYSTEM MAY BRING MORE THUNDERSTORMS SATURDAY NIGHT
THROUGH TUESDAY BUT IT IS TOO EARLY TO DETERMINE THE SEVERE
POTENTIAL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. ANY REPORTS OF
HAIL WOULD BE APPRECIATED.
21/NICHOLS
In the hours before
Special weather statement, May 7, 7:41 AM CST, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
841 AM CDT WED MAY 7 2014
IAZ078-088-089-ILZ024-071430-
DES MOINES-HENRY-LOUISA-MERCER-
841 AM CDT WED MAY 7 2014
...THUNDERSTORM WITH PENNY SIZED HAIL POSSIBLE...
AT 838 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MOUNT PLEASANT...MOVING NORTHEAST AT 40 MPH.
* THE THUNDERSTORM WILL BE NEAR...
MOUNT UNION AND WINFIELD AROUND 855 AM CDT...
MORNING SUN AROUND 905 AM CDT...
WAPELLO AROUND 915 AM CDT...
GRANDVIEW AND 7 MILES NORTHWEST OF TOOLESBORO AROUND 920 AM CDT...
7 MILES NORTHWEST OF NEW BOSTON AROUND 925 AM CDT...
6 MILES NORTHWEST OF MANNON AROUND 930 AM CDT...
PENNY SIZE HAIL...BRIEF HEAVY RAIN...IS POSSIBLE WITH THIS STORM.
LAT...LON 4133 9111 4118 9087 4092 9156 4102 9163
TIME...MOT...LOC 1340Z 234DEG 33KT 4100 9156
08
Local storm report, May 7, 8:29 AM CST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
929 AM CDT WED MAY 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM HAIL SE MOUNT UNION 41.06N 91.39W
05/07/2014 E0.25 INCH HENRY IA TRAINED SPOTTER
TINY HAIL AND HEAVY RAIN WAS OBSERVED WITH THE STORM THAT
JUST WENT THROUGH MOUNT UNION.
&&Special weather statement, May 7, 8:36 AM CST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
936 AM CDT WED MAY 7 2014
IAZ067-078-089-ILZ024-071515-
DES MOINES-LOUISA-MERCER-MUSCATINE-
936 AM CDT WED MAY 7 2014
...THUNDERSTORM WITH SMALL HAIL...
AT 934 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WAPELLO...MOVING NORTHEAST AT 30 MPH.
* THE THUNDERSTORM WILL BE NEAR...
TOOLESBORO AROUND 945 AM CDT...
NEW BOSTON AROUND 955 AM CDT...
MANNON AROUND 1000 AM CDT...
ELIZA AND 7 MILES NORTHWEST OF JOY AROUND 1005 AM CDT...
6 MILES NORTHWEST OF MILLERSBURG AROUND 1015 AM CDT...
ONE HALF INCH DIAMETER HAIL...BRIEF HEAVY RAIN...IS EXPECTED WITH
THIS STORM.
LAT...LON 4134 9107 4133 9083 4128 9063 4103 9126
4115 9134
TIME...MOT...LOC 1436Z 236DEG 28KT 4115 9121
08Special weather statement, May 7, 8:38 AM CST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
938 AM CDT WED MAY 7 2014
IAZ042-053-054-ILZ001-071530-
DUBUQUE-JACKSON-JO DAVIESS-JONES-
938 AM CDT WED MAY 7 2014
...THUNDERSTORM WITH SMALL HAIL...
AT 934 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF BERNARD...OR 19 MILES
NORTHWEST OF MAQUOKETA...MOVING NORTHEAST AT 35 MPH.
* THE THUNDERSTORM WILL BE NEAR...
BERNARD AROUND 945 AM CDT...
ZWINGLE AROUND 1000 AM CDT...
LA MOTTE AROUND 1005 AM CDT...
ST. DONATUS AROUND 1015 AM CDT...
ONE HALF INCH DIAMETER HAIL...BRIEF HEAVY RAIN...IS POSSIBLE WITH
THIS STORM.
LAT...LON 4250 9054 4228 9040 4218 9093 4227 9102
TIME...MOT...LOC 1438Z 243DEG 29KT 4226 9090
08
Special weather statement, May 7, 10:53 AM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1153 AM CDT WED MAY 7 2014
IAZ064-065-067-077-078-071745-
CEDAR-JOHNSON-LOUISA-MUSCATINE-WASHINGTON-
1153 AM CDT WED MAY 7 2014
...THUNDERSTORM WITH SMALL HAIL...
AT 1149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF LONE TREE...OR NEAR
WASHINGTON...MOVING EAST AT 35 MPH.
* THE THUNDERSTORM WILL BE NEAR...
LONE TREE AND CONESVILLE AROUND 1215 PM CDT...
NICHOLS AROUND 1220 PM CDT...
6 MILES SOUTH OF WEST LIBERTY AROUND 1230 PM CDT...
ONE HALF INCH DIAMETER HAIL...BRIEF HEAVY RAIN...IS POSSIBLE WITH
THIS STORM.
LAT...LON 4160 9120 4139 9118 4130 9166 4140 9173
TIME...MOT...LOC 1653Z 248DEG 32KT 4137 9162
08
Special weather statement, May 7, 11:48 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1248 PM CDT WED MAY 7 2014
IAZ078-088-089-099-ILZ024-025-071830-
DES MOINES-HENDERSON-HENRY-LEE-LOUISA-MERCER-
1248 PM CDT WED MAY 7 2014
...THUNDERSTORMS WITH SMALL HAIL...
AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DANVILLE...OR 11 MILES WEST OF BURLINGTON...
MOVING NORTHEAST AT 40 MPH.
* THE THUNDERSTORM WILL BE NEAR...
MEDIAPOLIS AROUND 105 PM CDT...
OAKVILLE AND 7 MILES NORTHWEST OF OQUAWKA AROUND 115 PM CDT...
KEITHSBURG AROUND 125 PM CDT...
ONE HALF INCH DIAMETER HAIL...BRIEF HEAVY RAIN...IS POSSIBLE WITH
THIS STORM.
LAT...LON 4120 9093 4099 9079 4079 9135 4087 9143
TIME...MOT...LOC 1748Z 234DEG 36KT 4087 9130
08
Hail, Henderson
- When
- May 7, 12:22 PM CST
- Where
- Henderson County, 2.32 mi NNE of Bald Bluff
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.050, -90.830
Sub-severe hail three quarters inch in diameter fell 4 miles south southwest of Seaton, IL at 122 pm CDT May 7, 2014.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, May 7, 20141 death · 1 event
- Hail and Damaging Winds in Kansas, May 7, 2014$1.8 million · 1.75 in hail · 27 events
- Hail and Damaging Winds in Nebraska, May 7, 2014$2.8 million · 2.75 in hail · 9 events
- Hail and Damaging Winds in Iowa, May 7 to 8, 2014$167,000 · 2 in hail · 14 events
- Tornado and Flash Flood in Oklahoma, May 7, 2014EF0 · 42 events
- Hail and Damaging Winds in Texas, May 7 to 9, 20142.75 in hail · 34 events
- Flash Flood and Hail in Texas, May 7, 2014$24,000 · 1.75 in hail · 9 events
- Flood in Arkansas, May 7 to 29, 2014$35,000 · 1 event
- Hail in Minnesota, May 7, 20141.75 in hail · 26 events
- Tornadoes and Hail in Colorado, May 7, 2014EF0 · 23 events
- Hail and Damaging Winds in Nebraska, May 7, 2014$6,000 · 1.75 in hail · 23 events
- Hail and Damaging Winds in Kansas, May 7, 20142.5 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 519808.